# SDR 20000724SH017

- Difficulty date: July 13, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Aircraft: N5785D
- Make and model: Piper PA-22-150
- Aircraft serial: 224461
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Condition: Deteriorated
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A MECHANIC PERFORMING ANNUAL INSP, REPORTED  THE FUEL SYSTEM WOULD NOT FLOW FOR THE FUEL STRAINER TEST AND CLEANING.  T/S FUEL SYS, FOUND BOTH RUBBER FUEL LINES IN BOTH WINGS WHERE THE TANK OUTLET FITTING IS CONNECTED TO THE FUSELAGE ALUMINUM FUEL LINE HAD DETERIORATED.  MECH REMOVED BOTH RUBBER HOSES AND FOUND INTERIOR RUBBER HAD COLLAPSED COMPLETELY STOPPING ALL FUEL FLOW.  THE MARKING ON BOTH HOSES SHOWED MIL-H-6000 MFG DATE OF 3Q72.  ALSO, ACFT HAS BEEN OPERATED UNDER AN STC FOR AUTOFUEL FOR MANY YEARS AND HAD SET IDLE IN HANGAR FOR 2 YRS.  IT WAS MECHANIC''S OPINION THAT SOME ADDITIVE IN AUTOFUEL HAD SOFTENED INNER RUBBER LINING ALLOWING IT TO COLLAPSE AND SEAL LINE.
